Tuesday, October 27 2026 - No fewer than 64 students of Government Science Secondary
School, Batagarawa, in Katsina State, have been hospitalised after developing
adverse reactions following the administration of drugs during a Bilharzia
treatment and prevention exercise.
Channels TV reports that the affected students were rushed
to Ahmadi Rimi General Hospital and Turai Yar’Adua Maternal and Child Hospital
in Katsina after they developed symptoms including vomiting, abdominal
discomfort and dizziness.
The incident reportedly caused panic among parents and
members of the school community, especially after some of the students were
said to have been brought to the hospital unconscious.
The Medical Director of Ahmadi Rimi General Hospital, Dr
Auwal Sani, confirmed that some of the students arrived at the facility
unconscious but added that they were responding positively to treatment.
He explained that the drugs were administered after the
students’ heights were measured to determine the appropriate dosage.
Two of the affected students, Abubakar Muhammad and Hassan
Muhammad, revealed that the number of tablets given to students varied, with
some receiving three tablets, others two, while some were given a single tablet
depending on their height.
A parent, Ma’aruf Sani, who visited his children at the hospital, said they had fully recovered from the reactions.

0 Comments